MAUDE Adverse Event Report: LUMENIS LTD SLIMLINE; POWERED LASER SURGICAL INSTRUMENT

LUMENIS LTD SLIMLINE; POWERED LASER SURGICAL INSTRUMENT
Model Number 0624-149-55
Medical Device Problem Codes Break (1069); Smoking (1585); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during preparation for a cervical conization procedure, this fiber was left on a cloth that had been placed on the patient.The console screen status remained in ready mode while the laser fiber was outside the patient.The cloth suddenly caught fire; the fire was quickly extinguished and there has no harm to the patient or medical staff.The procedure was completed with the same fiber.It is believed that the system was mistakenly activated, leading to the fire.Additional information was received indicating that the handpiece showed burn marks, indicating that the laser had been fired inside the handpiece.No patient complications were reported.
 
Additional Manufacturer Narrative
H6 device code: change to reflect break.
 
Event or Problem Description
It was reported that, during preparation for a cervical conization procedure, this fiber was left on a cloth that had been placed on the patient.The console screen status remained in ready mode while the laser fiber was outside the patient.The cloth suddenly caught fire; the fire was quickly extinguished and there was no harm to the patient or medical staff.The procedure was completed with the same fiber.It is believed that the system was mistakenly activated, leading to the fire.Additional information was received indicating that the handpiece showed burn marks, indicating that the laser had been fired inside the handpiece.This is indicative of a fiber break.No patient complications were reported.
 
Additional Manufacturer Narrative
Upon receipt at our quality assurance laboratory, this fiber underwent visual analysis.The returned fiber was in two pieces with the fiber body broken between the connector and the tip.The tip and distal end of the fiber body exhibited evidence of burning.Visual analysis confirmed the reported clinical observation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
 
Event or Problem Description

Brand Name
SLIMLINE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
LUMENIS LTD
hakidma st 6
yokneam AZ 20692 04
IS  2069204
Manufacturer (Section G)
MOLEX LLC
18019 n 25th ave
hakidm 6
phoenix AZ 85023
Manufacturer Contact
john stoffregen
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key15285739
Report Number2124215-2022-31887
Device Sequence Number7166466
Product Code GEX
UDI-Device Identifier07290109140025
UDI-Public07290109140025
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K170121
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/27/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/26/2023
Device Model Number0624-149-55
Device Catalogue Number0624-149-55
Device Lot Number0010420618
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/03/2022
Supplement Date Received by Manufacturer09/21/2022
10/19/2022
09/21/2023
Initial Report FDA Received Date08/24/2022
Supplement Report FDA Received Date09/22/2022
10/27/2022
09/27/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/31/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown